Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Dec 17, 2012, 3:21 PM EST for Madison County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 17, 2012, 3:21 PM EST (20:21 UTC)
- Expired
- Dec 17, 2012, 4:15 PM EST
- In force
- 54 min
- Issued by
- NWS Tallahassee, FL
County Madison County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
202
WWUS82 KTAE 172021
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EST MON DEC 17 2012
FLZ019-172115-
MADISON FL-
321 PM EST MON DEC 17 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR MADISON COUNTY...
* UNTIL 415 PM EST
AT 318 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
QUITMAN TO 14 MILES NORTHEAST OF SAINT MARKS...MOVING EAST AT 45
MPH.
PEOPLE SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE WINDS ARE
STRONG ENOUGH TO BLOW DOWN A FEW WEAKENED OR SMALL TREES OR TREE
LIMBS.
LAT...LON 3025 8324 3026 8346 3030 8347 3030 8382
3032 8379 3038 8380 3038 8376 3044 8372
3052 8373 3058 8361 3065 8361 3064 8329
3062 8326 3043 8322 3039 8317
TIME...MOT...LOC 2020Z 272DEG 39KT 3066 8361 3025 8398
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Dec 17, 9:59 AM EST, 5 hours 22 minutes earlier.
Area forecast discussion, Dec 17, 9:59 AM EST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 959 AM EST Mon Dec 17 2012 .NEAR TERM [Through Tonight]... Complex situation today as strong mid/upper level swly flow overspreads the region associated with broad trough shifting across the lower MS river valley. SPC continues a SLGT risk over wrn/nrn portions of the area, with lower severe probabilities across whole CWA. 14 UTC mesoscale analysis indicates messy surface pattern over our region due to a combination of primary marine/coastal front and outflow boundaries from convection earlier over parts of AL into central GA. Deep layer shear will remain more than sufficient for organized storms. However, 12z sounding from TAE suggests instability will be primary limiting factor today for development of robust moist convection with warm layer around h8. Thus, despite relatively steep mid level lapse rates, instability will likely remain marginal with deep low level stable layer. Increasing sswly surface winds as weak boundary layer mixing develops through the morning will likely quickly erode effects of surface outflow boundary and allow moisture to return in earnest off the gulf through the day. Where pockets of heating can be sustained for any length of time ahead of sw-ne oriented area of moist convection, we should see severe thunderstorm potential increase- especially from the FL panhandle enewd into parts of sern AL and southwest GA. Primary severe threat would be from damaging winds as small lines evolve and boundary layer mixes sufficiently, although fairly strong low level shear could also support a tornado where surface winds remain light or maintain a more sly component. Any severe threat will likely diminish quickly this evening as airmass stabilizes after sunset. Overall, only small grid edits needed with the morning update. && .SHORT TERM [Tuesday Through Wednesday]... Dry weather is expected in this period of the forecast as high pressure builds over the region at the surface. While extremely cold temperatures are not anticipated Tuesday night, there is the potential for a light frost across the region with lows in the mid 30s. A brief warming trend will start on Wednesday with highs warming back into the mid 70s out ahead of the next storm system due to approach the area in the long term period of the forecast. && .LONG TERM [Wednesday Night through Sunday]... For now anyway, the 00 UTC GFS and ECMWF runs have shown much better run-to-run consistency and consistency with each other for this model cycle. After a fairly amplified trough translates quickly eastward across the eastern CONUS mid to late week, the 500 mb height field will flatten considerably over the weekend. Re-amplification will quickly take place early next week as a strong ridge develops over the eastern CONUS. The GFS & ECMWF are in remarkably good agreement in the timing and strength of the next cold front passage, scheduled for Thursday. This front will be accompanied by a good chance of rain, then clearing skies and cooler weather Friday and into the weekend. (There may even be a light freeze or at least some frost this weekend, most likely Saturday morning). Temperatures will moderate to near average levels Sunday and Monday. && .AVIATION [Beginning 14Z Monday]... Will maintain prevailing MVFR cigs for all sites this afternoon with brief rise to VFR cigs possible in pockets of clearing. However, any VFR conditions will likely be brief. A large area of RA with isolated TSRA will translate slowly eastward today, affecting KDHN & KECP this morning and early afternoon, KTLH & KABY by mid afternoon, and KVLD this evening. The poorly defined cold front behind this rain band(s) will be slow to "scour out" the moisture tonight", and the GFS & NAM MOS forecast low cigs and fog once again until around dawn Tuesday morning. && .MARINE... Southerly winds are expected this afternoon ahead of an approaching frontal boundary. Winds will shift to westerly and then offshore as the front moves through the marine area tonight. Cautionary winds are possible for a brief time behind the front but high pressure will move in quickly resulting in light winds through Wednesday. Winds and seas will quickly build on Wednesday night as the next storm system approaches the area. Advisory level winds and seas are likely with this system Thursday through Friday. && .FIRE WEATHER... The next chance of relative humidity values falling to locally critical levels is Tuesday afternoon, after a weak cold front passes through. At this time it doesn't appear that the other criteria (i.e. ERC, LDSI, wind, etc.) will in place to warrant a Fire Weather Watch. && .HYDROLOGY... Rainfall amounts are only expected to be between 0.25 and 0.75 inches with the storm system today. This will likely have little or no impact on area rivers, which remain low. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 54 70 36 73 / 70 40 0 0 0 Panama City 74 54 68 41 69 / 60 10 0 0 0 Dothan 71 49 67 40 71 / 80 10 0 0 0 Albany 71 50 68 37 72 / 80 40 0 0 0 Valdosta 76 55 70 36 72 / 70 50 0 0 0 Cross City 77 56 74 35 75 / 40 50 10 0 0 Apalachicola 71 56 70 39 69 / 60 30 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Evans SHORT TERM...Godsey LONG TERM...Fournier AVIATION...Evans/Godsey MARINE/FIRE WEATHER/HYDROLOGY...Godsey
Hazardous weather outlook, Dec 17, 4:37 AM EST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 437 AM EST MON DEC 17 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-181000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 437 AM EST MON DEC 17 2012 /337 AM CST MON DEC 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY AS A COLD FRONT MOVES THROUGH THE REGION. THE PRIMARY RISK WITH THESE STORMS WILL BE STRONG GUSTY WINDS IN THE AFTERNOON. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE THREAT FOR SEVERE WEATHER WILL END THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE NEXT WEATHER SYSTEM WILL APPROACH THE REGION LATE WEDNESDAY NIGHT AND INTO THURSDAY. STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE AHEAD OF THIS STORM SYSTEM...PRIMARILY ON THURSDAY MORNING AND AFTERNOON. DRIER AND COLDER AIR WILL MOVE IN BEHIND THIS COLD FRONT FOR THE WEEKEND WITH THE POTENTIAL FOR A LIGHT FREEZE ON SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVELY MONITOR THE WEATHER TODAY AND BE PREPARED TO ACTIVATE SHOULD A WATCH BE ISSUED FOR THE AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 38-GODSEY
In the hours before
Local storm report, Dec 17, 2:43 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG QUINCY 30.58N 84.58W
12/17/2012 GADSDEN FL EMERGENCY MNGR
A FEW TREES DOWN IN QUINCY.
&&
BOLDENSpecial weather statement, Dec 17, 2:51 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
251 PM EST MON DEC 17 2012
FLZ014-015-018-026-027-114-115-118-127-172045-
INLAND JEFFERSON FL-INLAND GULF FL-COASTAL JEFFERSON FL-COASTAL
WAKULLA FL-COASTAL GULF FL-COASTAL FRANKLIN FL-INLAND FRANKLIN
FL-INLAND WAKULLA FL-LIBERTY FL-
251 PM EST MON DEC 17 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR FRANKLIN...GULF...
SOUTHERN JEFFERSON...SOUTHERN LIBERTY AND WAKULLA COUNTIES...
* UNTIL 345 PM EST/245 PM CST/
AT 250 PM EST/150 PM CST/...THE NATIONAL WEATHER SERVICE HAS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF CRAWFORDVILLE TO 23 MILES NORTH OF EASTPOINT TO 12 MILES SOUTHWEST
OF PORT ST. JOE...MOVING EAST AT 45 MPH.
PEOPLE IN THE AFFECTED AREA SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...WHICH ARE
STRONG ENOUGH TO BLOW DOWN SOME SMALL OR WEAKENED TREES...OR TREE
LIMBS.
LAT...LON 2968 8538 3001 8540 3020 8525 3033 8471
3027 8408 3047 8373 3010 8401 3005 8430
2989 8434 2991 8453 2979 8463 2983 8457
2980 8458 2976 8480 2977 8469 2968 8478
2966 8487 2967 8487 2972 8477 2978 8491
TIME...MOT...LOC 1951Z 270DEG 41KT 3030 8452 3008 8497
2972 8545
08-LAMERSLocal storm report, Dec 17, 3:02 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
302 PM EST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 4 NNE HAHIRA 31.05N 83.35W
12/17/2012 COOK GA 911 CALL CENTER
A TREE AND POWER LINE DOWN AT THE INTERSECTION OF HARRIS
AND MASSEY ROADS.
&&
BOLDENLocal storm report, Dec 17, 3:07 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
307 PM EST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG ENIGMA 31.41N 83.33W
12/17/2012 BERRIEN GA 911 CALL CENTER
TREES DOWN ON SHEILDS ROAD.
&&
BOLDENLocal storm report, Dec 17, 3:10 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 PM EST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG MORVEN 30.94N 83.50W
12/17/2012 BROOKS GA 911 CALL CENTER
POWER LINES DOWN IN MORVEN.
&&
BOLDENSpecial weather statement, Dec 17, 3:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EST MON DEC 17 2012
FLZ019-172115-
MADISON FL-
321 PM EST MON DEC 17 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR MADISON COUNTY...
* UNTIL 415 PM EST
AT 318 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
QUITMAN TO 14 MILES NORTHEAST OF SAINT MARKS...MOVING EAST AT 45
MPH.
PEOPLE SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE WINDS ARE
STRONG ENOUGH TO BLOW DOWN A FEW WEAKENED OR SMALL TREES OR TREE
LIMBS.
LAT...LON 3025 8324 3026 8346 3030 8347 3030 8382
3032 8379 3038 8380 3038 8376 3044 8372
3052 8373 3058 8361 3065 8361 3064 8329
3062 8326 3043 8322 3039 8317
TIME...MOT...LOC 2020Z 272DEG 39KT 3066 8361 3025 8398
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 5:15 AM EST | Rip Current Statement | TAE | Bay, Gulf, Walton | 22 hr |
| Dec 17, 12:20 PM EST | Special Marine Warning | TAE | 55 min | |
| Dec 17, 12:39 PM EST | Special Weather Statement | TAE | Jackson, Washington | 66 min |
| Dec 17, 12:53 PM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 37 min |
| Dec 17, 1:19 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 41 min |
| Dec 17, 1:56 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Leon, Liberty, Wakulla | 64 min |
| Dec 17, 2:26 PM EST | Special Weather Statement | TAE | Jefferson, Leon | 64 min |
| Dec 17, 3:55 PM EST | Severe Thunderstorm Warning | TAE | Madison | 50 min |
| Dec 17, 1:47 PM EST | Special Weather Statement | TAE | Ben Hill, Berrien, Colquitt, Cook, Irwin, Tift | 43 min |
| Dec 17, 1:57 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 48 min |
| Dec 17, 2:24 PM EST | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 66 min |
| Dec 17, 3:28 PM EST | Special Weather Statement | TAE | Lowndes | 47 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.